OVER THE PAST YEAR I HAVE HAD 4 OR 5 OCCASSIONS OF BLOODY BOWEL MOVEMENTS JUST ONCE IN AWHILE. NOW OVER THE PAST COUPLE OF MONTHS I HAVE HAD PAIN IN MY LOWER RIGHT SIDE OF THE STOMACH. MY GASTROLOGIST SEEMS TO THINK THE PAIN IS GAS AND THE BLOOD IS ALSO RELATED TO MY GASTRITIS AND DIVITICULITIS. I AM A LITTLE MORE CONCERNED HOWEVER. SHOULD I SEEK A SECOND OPINION OR DISCUSS THESE CONCERNES WITH MY PRIMARY CARE DOCTOR? I FEEL THE PAIN MORE WHEN I EAT. I HAVE BEEN DIAGNOSED WITH SEVERE HOMORRHOIDS AS WELL. I AM ON MULTIPLE PRESCRIPTIONS AS WELL THAT I HAVE BEEN TOLD COULD BE AFFECTING MY HEALTH. THESE INCLUDE: 1) LEVETIRACETAM 1,000 MG. 3X DAY/ 2) DIVALPROEXE 500 MG. (2)3X DAY/ 3)VIMPAT 100 MG. 2X DAY/ 4) ZONISAMIDE 100 MG. 3 BEDTIME/ 5) TRIAMTERENE-HCTZ 37.5-2.5 MG. 1X DAY/ 6) MONTELUKAST 10 MG. 1X DAY/ 7) VALACYCLOVIR 500 MG. 2X DAY/ 8) GEODON 80 MG. 2X DAY/ 9) ZYPREXA 10 MG. 1MORNING-2BEDTIME/ 10) BUSPIRONE 15 MG. 2X DAY/ 11) METOPROLOL 25 MG. 2X DAY/ 12) THEOPHYLLINE 300 MG. 2X DAY/ 13) LANSOPRAZOLE 30 MG. 2X DAY/ 14) METOCLOPROMIDE 5 MG. 4X DAY/ 15) COLESTIPOL 1GM. 3X DAY/ 16) SUCRALFATE 1 GM. 3X DAY/ 17) SPIRIVA 18 MCG. 1X DAY/ 18) SYMBICORT 160-4.5 MCG. (2 PUFFS) 2X DAY/ 19) DUO-NEB NEBULIZER SOLUTION 0.5-2.5(3ML.) 4X DAY/ 20) PROCTOSOL HC CREAM 2.5% 1 BEDTIME/ 21) EQUATE GAS RELIEF 125 MG. 2X DAY/ 22) IBUPROFEN 800 MG. 2X DAY/ 23) HYDROCORT AC SUPPOSITORIES 25 MG. 3X DAY. MY GALL BLADDER HAS BEEN REMOVED SO I SHOULDN'T BE HAVING DIARHEA (diarrhea) BUT I STILL OCCASSIONALLY DO. THIS IS WHEN THE BLOOD SEEMS TO FLOW THE MOST. WHAT CAN BE THE PROBLEM?
Hi. It appears that your rectal bleeding is likely due to hemorrhoids, either external or internal. There is a fairly straightforward way of treating hemorrhoids; the method is called hemorrhoid banding. This can be done by gastroenterologists or proctologists. More and more gastroenterologists are doing hemorrhoid banding. Pain in the left lower abdomen can be due to a number of conditions including the irritable bowel syndrome or intestinal spasm related to the presence of colonic diverticula. I am skeptical of concluding that your rectal bleeding is related to gastritis or diverticulitis. Diverticulitis is a condition where the pockets (or diverticula) become infected; this causes severe pain, fever, and usually constipation. You probably mean that your gastroenterologist thinks the rectal bleeding is related to diverticulosis (which means the presence of the pockets or diverticula). Abdominal pain with eating is consistent with intestinal spasm, although this could occur with other conditions. I cannot tell if you have had a colonoscopy; if you have not then you should discuss this with your healthcare provider. You can have diarrhea after having your gallbladder removed; this is due to bile salts spilling into the colon and causing diarrhea. A powder medication known as cholestyramine can be helpful. I am amazed at the number of medications that you are taking. I would be concerned about the ongoing use of metoclopramide as this can cause muscle twitches in the face and elsewhere in the body (known as tardive dyskinesia). I hope this helps.
I HAVE HAD SEVERAL COLONOSCOPIES IN THE PAST. THE FIRST SHOWED COLON POLYPS. THE SECOND A YEAR LATER WAS CLEAR AND ALL COLONOSCOPIES SUBSEQUENTLY HAVE SHOWED CLEARED OF ALL POLPYS. HOWEVER THEY DO SHOW THAT I HAVE HEMERROHOIDS AND DIVERTICULITIS.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.